Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Albany, NY

June 1, 2007Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2007, 2:56 PM EDT for Bennington County, Windham County, Vermont. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2007, 2:56 PM EDT (18:56 UTC)
Expired
Jun 1, 2007, 4:00 PM EDT
In force
64 min
Issued by
NWS Albany, NY
Area
Counties, with a storm outline in the text

Counties Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 105 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:20 PM EDTTSTM WND DMGArlington, VT2 TREES DOWN ROUTE 7A NEAR RECREATION CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 011857
SVRALY
VTC003-025-012000-
/O.NEW.KALY.SV.W.0025.070601T1856Z-070601T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF ARLINGTON...
  SOUTHERN WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...STRATTON...BRATTLEBORO...

* UNTIL 400 PM EDT

* AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED NEAR
  ARLINGTON...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  STRATTON AND WEST WARDSBORO BY 315 PM.
  5 MILES NORTHEAST OF WILMINGTON BY 320 PM.
  NEWFANE BY 330 PM.
  BRATTLEBORO...5 MILES NORTHEAST OF GUILFORD CENTER AND 5 MILES
  SOUTHWEST OF PUTNEY BY 340 PM.
  VERNON BY 345 PM.

LAT...LON 4318 7322 4301 7332 4271 7248 4294 7234

$$

TAW/IAA
1 follow-up statement
000 
WWUS51 KALY 011926
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT FRI JUN 1 2007

VTC003-025-012000-
/O.CON.KALY.SV.W.0025.000000T0000Z-070601T2000Z/
BENNINGTON VT-WINDHAM VT-
325 PM EDT FRI JUN 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN WINDHAM AND CENTRAL BENNINGTON COUNTIES...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED NEAR SOMERSET...OR ABOUT NEAR STRATTON...MOVING SOUTHEAST AT 
30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST DOVER BY 330 PM.
  DOVER COMMON...DOVER...GOOSE CITY AND WILMINGTON BY 335 PM.
  EAST DOVER...BROOKSIDE AND RAPONDA TURN BY 340 PM.
  FOUR CORNERS AND SOUTH NEWFANE BY 345 PM.

LAT...LON 4318 7322 4301 7332 4271 7248 4294 7234

$$

TAW/IAA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 1, 2:00 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
200 PM EDT FRI JUN 1 2007

.SYNOPSIS...
A WARM SULTRY AIRMASS CURRENTLY DOMINATES THE MID ATLANTIC REGION
WITH HIGH PRESSURE OFF CAPE HATTERAS. A FRONTAL SYSTEM EXTENDED
FROM NORTH OF LAKE SUPERIOR EAST TO THE ST LAWRENCE VALLEY WITH
A VERTICALLY STACKED LOW IN THE NORTHERN PLAINS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPS EARLY THIS AFTERNOON WERE RUNNING A FEW DEGREES WARMER
THAN PREVIOUSLY FORECAST SO HAVE SLIGHTLY RAISED THE FORECAST
MAXIMUM TEMPERATURES FOR THIS AFTERNOON. THUNDESTORMS WERE
STARTING TO POP UP THE LAST COUPLE OF HOURS...AS HAD BEEN
EXPECTED WITH THE SULTRY AND UNSTABLE AIR MASS. PLENTY OF
MOISTURE AVAILABLE...OUR SOUNDING THIS MORNING HAD  PCPBL
WATER OF 1.4 INCHES...POTENTIAL CAPE OF 1900 J/KG AND AN LI
OF MINUS 3.7 DEG. MAX TEMPS WILL BE CLOSE TO 90 IN THE HUDSON
VALLEY WITH LOW TO MID 80S ACROSS THE NORTH COUNTRY. ISOLATED
DAMAGING WIND GUSTS AND HAIL MAY OCCUR AS WELL AS TORRENTIAL
DOWNPOURS. SPC HAS KEPT REGION BELOW THE PROBABILITY THRESHOLDS
FOR SLIGHT RISK OF SEVERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
TONIGHT...EXPECT SCATTERED CONVECTION EARLY...ESPECIALLY ACROSS
SOUTHERN AREAS...WHERE HIGHER CAPES ARE EXPECTED...AND AS TAIL END
OF AFOREMENTIONED SHORT WAVE PASSES THROUGH. THEN...EXPECT A
SIGNIFICANT DECREASING TREND TO CONVECTION OVERNIGHT. PATCHY FOG
WILL LIKELY DEVELOP ONCE AGAIN...ESPECIALLY IN ANY AREAS THAT
RECEIVE RAINFALL. FOR MINS...GENERALLY TOOK BLEND OF MAV/MET MOS.

SAT-SAT NT...SIMILAR SCENARIO TO TODAY...WITH MAINLY
AFTERNOON/EVENING CONVECTION...AND WARM TEMPS GENERALLY IN THE 85-90
DEGREE RANGE. A WEAK COLD FRONT WILL ONCE AGAIN SAG
SOUTHWARD...POSSIBLY APPROACHING FAR N/NE AREAS LATE SAT INTO SAT
NIGHT...WHICH MAY FOCUS A LARGER AREAL COVERAGE OF SHOWERS/TSTMS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SUN-SUN NT...AS POSSIBLE TROPICAL/HYBRID LOW PRESSURE SYSTEM LIFTS N
EITHER ALONG...OR JUST OFFSHORE THE EAST COAST...EXPECT ABUNDANT LOW
LEVEL TROPICAL MOISTURE TO BE DRAWN N. THIS DEEP MOISTURE...IN
COMBINATION WITH POSSIBLE AFOREMENTIONED FRONT ACROSS NORTHERN
AREAS...AND WITH NORTHERN PORTIONS OF REGION LYING CLOSE TO RIGHT
ENTRANCE OF DEPARTING JET MAX OVER SE CANADA/MARITIMES...LOCALLY
HEAVY RAINFALL AND TRAINING OF TSTM CELLS IS POSSIBLE FOR SUN
AFTERNOON/EVENING...ESP ACROSS THE ADIRONDACKS INTO SOUTHERN VT.
THIS WILL NEED TO BE WATCHED. MEANWHILE...SOUTHERN AREAS MAY
ACTUALLY BENEFIT FROM SOME WEAK SUBSIDENCE WELL AHEAD OF LOW...WHICH
COULD INHIBIT CONVECTION. AT THIS TIME RANGE...WILL INDICATE CHC
POPS...WITH HIGHEST VALUES ACROSS NORTHERN AREAS.

MON...AFOREMENTIONED LOW MAY BRING MORE WIDESPREAD RAINFALL TO THE
REGION...EITHER DIRECTLY...OR AT LEAST THROUGH THE INTERACTION OF
INCREASED LOW LEVEL MOISTURE...AND FRONTAL SYSTEM APPROACHING FROM
W. THUS...HAVE INCREASED POPS SLIGHTLY INTO THE LOW LIKELY RANGE.

MON NT-THU...NO CHANGES TO THIS PORTION OF FORECAST. ADDITIONAL
SHOWERS/TSTMS ARE EXPECTED THROUGH TUE WITH FRONTAL PASSAGE. THIS
SHOULD THEN BE FOLLOWED BY A BRIEF COOLING TREND...BEFORE MUCH
WARMER CONDITIONS APPROACH FROM THE WEST TOWARD THU.

&&

.AVIATION... /THROUGH TUESDAY/...
SKIES WERE VFR ACROSS THE REGION ASIDE FROM AN AREAS WHERE
CONVECTION WAS FIRING UP...WITH FEW TO SCATTERED LOW CLOUDS
AND SCATTERED MIDLEVEL AND HIGH CLOUDS. EXPECT CLOUDS TO
INCREASE AS THE AFTERNOON GOES ON BUT MVFR/IFR SHOULD PRETTY
MUCH BE LIMITED TO AREAS OF SHOWERS AND THUNDERSTORMS. WITH
LARGE AMOUNT OF RESIDUAL MOISTURE CAN EXPECT VISIBILITY TO
DROP TO MVFR LATE THIS EVENING DUE TO HAZE AND FOG...AND
LATER DURING THE NIGHT COULD SEE SOME LOCALIZED IFR VISIBILITY
OR CIGS DUE TO LOW STRATUS IN A FEW PLACES. THE WEEKEND IS LIKELY
TO BE PRETTY MUCH OF A REPEAT WITH INCREASING AMOUNTS OF EARLY
MORNING FOG/HAZE AND AFTERNOON/EVENING THUNDER STORMS AS THE AIR
BECOMES INCREASINGLY MOIST.

OUTLOOK...
SATURDAY THROUGH TUESDAY...
SAT...AM MVFR HZ BR/PM VFR W/CHANCE SCATTERED PM THUNDERSTORMS.
SUN...AM MVFR HZ BR/PM VFR W/CHANCE SCATTERED PM THUNDERSTORMS.
MON...MVFR POSSIBLE IFR WITH A POSSIBILITY OF STEADY RAIN OR
      SHOWERS AND THUNDERSTORMS
TUE...MVFR TO VFR CONDITIONS.

&&

.FIRE WEATHER...
WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE...ALONG WITH FRONTAL
BOUNDARIES AND SCATTERED SHOWERS/THUNDERSTORMS...RH VALUES WILL RUN
GENERALLY AT OR ABOVE 40%.  THE AVERAGE HAINES INDEX FOR TODAY WILL
BE AROUND 4 ALONG WITH LIGHT WEST-SOUTHWEST WINDS.  TONIGHT...THOSE
RH VALUES WILL INCREASE TOWARD 90-100% WITH LIGHT AND VARIABLE
WINDS. CONSIDERABLE CLOUD TO GROUND LIGHTNING IN AFTERNOON
THUNDERSTORMS. LOOKING AHEAD INTO THE WEEKEND EXPECT MORE
THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING HOURS...
WITH A POTENTIAL FOR STEADIER AND HEAVIER RAINFALL DEVELOPING
LATE SUNDAY INTO MONDAY WITH A LOW PRESSURE AREA COMING UP THE
EASTERN SEABOARD.

&&

.HYDROLOGY...
RIVERS CONTINUE AT LOW FLOWS RESULTING FROM A PROLONGED PERIOD OF
FAIRLY DRY WEATHER AND SEASONABLE TO ABOVE NORMAL TEMPERATURES.
SCATTERED SHOWERS/TSTMS RESULTED IN LOCALIZED HEAVY RAINFALL ACROSS
THE CATSKILLS BUT THUS FAR LITTLE IMPACT TO THE ESOPUS CREEK.
ADDITIONAL SCATTERED SHOWERS/TSTMS ARE POSSIBLE TODAY AND SATURDAY
AFTERNOON. THIS PRECIPITATION SHOULD HAVE MINIMAL EFFECTS ON AREA
RIVERS/STREAMS...ALTHOUGH SOME NUISANCE URBAN/SMALL STREAM PONDING
IS POSSIBLE WITHIN ANY HEAVIER PRECIPITATION CORES. SOMEWHAT MORE
WIDESPREAD RAINFALL IS POSSIBLE LATE SUN INTO MONDAY...WHICH COULD
LEAD TO MORE SIGNIFICANT RESPONSES ON AREA RIVERS/STREAMS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...RK
NEAR TERM...RK
AVIATION...RK
FIRE WX...RK
Hazardous weather outlook, Jun 1, 4:46 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
446 AM EDT FRI JUN 1 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
446 AM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND
EVENING HOURS. THE STRONGER THUNDERSTORMS MAY PRODUCE DAMAGING
WINDS AND HAIL. THUNDERSTORMS WILL MOVE TOWARD THE EAST TO
SOUTHEAST AT 20 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED...NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON.

A SURGE OF TROPICAL MOISTURE MAY MOVE NORTHWARD INTO THE REGION
LATE SUNDAY INTO MONDAY. AS THIS MOISTURE INTERACTS WITH A FRONT
APPROACHING FROM THE WEST...THERE IS A POSSIBILITY OF HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS
EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND.

KL

WWW.WEATHER.GOV/ALBANY

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.